Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What does ""Mild mucoperiosteal thickening within the ethmoid and maxillary sinuses" mean?

DOCTOR OF THE MONTH - May 2014
May 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2002
Answered : 6416 Questions
Question
I recently went to the dr because i have been having LOTS of symptoms. My dr sent me to a neurologist bacause of several of my symptoms. I had an MRI done and I am scheduled to have an EEG on XXXXXXX 15th. My most concerning symptoms. All of these symptoms have progressively been getting worse... 1. Short term memory loss (getting LOTS worse) 2severe ADD, so all of the symptoms that go along with that, like trouble concentrating, 3starting a sentence..... then having to pause to figure out what I was saying. Also getting "tongue tied" and not even being to get something out. I have to stop, then start over. 4hands and feet falling asleep. (I can't sleep cause fingers are tingling and I have to keep moving them.... 3 days solid now.) 5. I have always been a social person, now isolating myself from everyone, including family 6. Very quick to anger. Along with this, I have been battling a diagnosed reoccurring bacteria infection for the last 3 years. They STILL cannot get rid of it. The neurologist spoke a "foreign language" to me, and my question to you is to ask if you can tell me what the following items taken from my MRI report actually mean, in a way that i can understand. I have NO idea what is going on. PLEASE explain what these items mean. They were taken from my MRI report. "Mild mucoperiosteal thickening within the ethmoid and maxillary sinuses." "There are several minute foci of T2 and FLAIR hyperintensity within the deep white matter and the gray-white matter junctions of the centrum semioval and corona radiata areas." "The deep white matter lesions appear to be related to small vessel ischemic changes." "Mild chronic sinusitis with mucoperiosteal thickening."
Posted Sun, 19 Jan 2014 in Brain and Spine
 
 
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing in to us. I am glad to answer your query in detail. 1. "Mild mucoperiosteal thickening within the ethmoid and maxillary sinuses. Mild chronic sinusitis with mucoperiosteal thickening." This means sinusitis in the ethmoid and maxillary paranasal air sinuses. This is not a serious finding and shows that you might be having allergic infection in your para nasal air sinuses. 2. "There are several minute foci of T2 and FLAIR hyperintensity within the deep white matter and the gray-white matter junctions of the centrum semioval and corona radiata areas. The deep white matter lesions appear to be related to small vessel ischemic changes." There are very small areas in the white matter of your brain which might have had slightly deficient blood supply and hence developed a condition called small vessel ischemia meaning decreased blood flow through small vessels in the brain. As you have not mentioned your age, it's difficult to say if this is due to normal aging. Summarizing, while the first set of findings are not significant to your brain problems, the second finding might be causing some of your symptoms. Hope this answers your query. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: What does ""Mild mucoperiosteal thickening within the ethmoid and maxillary sinuses" mean? 3 hours later
I am 43 years old, 5 ft 5, and weigh 100 pounds. I am very "small boned" so not an "unhealthy bony person" like this sounds. Hehe.I fight to try to gain weight, however have never been able to do so. 105 is my normal weight, but being that i have been sick, I am a few pounds underweight. My bloodwork all came out just fine. I am hoping this information helps. My neurologist kept saying "you are young"... so going by what you just responded, there is something CAUSING the ischemic changes. I guess that is why an EEG is being done XXXXXXX 15th. Can you advise as to what could be the cause of this? ... what this EEG might tell me? I am very scared... and noone is helping me. I haven't slept in 3 days because my hands are "falling asleep". This tingling in fingertips has not yet stopped. I am hoping you can give me an idea of possible diagnoses. The more I worry, the worse my symptoms are coming out. Thank you so much for your help. I am hoping this new information can help you in determining possible findings.
 
 
Answered by Dr. Vivek Chail 9 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing in to us. Small vessel ischemic change can be best described as really very small area where due to slightly abnormal blood supply, there is injury to the nerve cells. Research shows that seizures and vertigo are symptoms of small vessel ischemia. In addition to confirming known risk factors like aging and arterial hypertension, obesity appears to increase the risk as well (however you've mentioned that you are thin built). An EEG is necessary to record the brain waves and see for any abnormal pattern. Please do not get worried as EEG is done in most patients with symptoms that you're facing. You are not having any serious illness and should not lose sleep over it. Hope your query is answered. Do write back if you have any doubts.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor